WORKSHOP ON

THE DESIGN OF "IMPACT REFERENCE ZONES" AND "PRESERVATION REFERENCE ZONES" IN DEEP-SEA MINING CONTRACT AREAS

Organized by the International Seabed Authority; supported by the Pew Charitable Trusts and the International Marine Minerals Society

Agenda

Venue: The Hilton Berlin Mohrenstresse 30, 10117 Berlin, Germany Telephone: +49-30-20230 0 -- Fax: +49-30-20230-6020 E-mail (general inquiries): info.berlin@hilton.com E-mail (reservations): reservations.berlin@hilton.com

27 to 29 September 2017









DAY 1 - WEDNESDAY, 27 SEPTEMBER 2017

- 09.00 09.20 Welcome to participants and layout of the workshop Stefan Bräger
- 09.20 09.40 ISA regimes for deep-sea mining Sandor Mulsow
- 09.40 10.00 Historical and legal background of IRZ and PRZ Laleta Davis Mattis
- 10.00 10.20 Species composition and taxonomy: Critical knowledge in considerations of IRZs and PRZs Judith Gobin
- 10.20 11.00 COFFEE BREAK
- 11.00 11.20 Welcome of the Secretary-General of ISA Michael Lodge
- 11.20 11.40 Ecosystem characteristics of abyssal nodule areas, especially in the CCZ Craig Smith
- 11.40 12.00 Characteristics of vent ecosystems relevant to reference zone design Anna Metaxas
- 12.00 12.20 Cobalt-rich crusts: ecosystem characteristics of seamounts relevant to zone design Malcolm Clark
- 12.20 12.40 Potential impacts of mining on deep-sea benthic habitats with a special focus on abyssal nodule habitats Andrew Sweetman
- 12.40 13.00 Biogeographic remarks and spatial scales Andrey Gebruk

13.00 – 14.00 L	UNCH
-----------------	------

- 14.00 14.20 Connectivity using DNA the basics Greg Rouse
- 14.20 14.40 A systematic and adaptable design for conservation of mid-ocean ridges in the context of deep-sea mining Daniel Dunn
- 14.40 15.00 Zoning experiences from Solwara-1 Samantha Smith
- 15.00 15.20 Zoning experiences from New Zealand: some selected aspects of design and monitoring of deep-sea sites Malcolm Clark
- 15.20 16.00 COFFEE BREAK
- 16.00 16.20 Status of the designation of PRZ and IRZ in DORD's license area in the CCZ DORD Co., Japan
- 16.20 16.40 Contractor's experiences with PMN reference zones Republic of Korea
- 16.40 17.00 Contractor's experiences with PMN reference zones BGR, Germany
- 17.00 17.20 Contractor's experiences with PMN reference zones COMRA, China
- 17.20 18.00General principles for IRZ and PRZ40 min plenary discussion

DAY 2 – THURSDAY, 28 SEPTEMBER 2017

09.00 – 09.20	Summary of Day 1 – General principles for IRZ and PRZ and introduction of the rotating working groups Amber Cobley	
09.20 – 10.00	WORKING GROUPS – ROUND 1: Three parallel working groups on design questions by deep-sea mineral:	
	WG on Nodules: Design of IRZ and PRZ (chair: Craig Smith; rapporteur: Samantha Smith)	
	WG on Sulphides: Design of IRZ and PRZ (chair: Anna Metaxas; rapporteur: Amber Cobley)	
	WG on Crusts: Design of IRZ and PRZ (chair: Malcolm Clark; rapporteur: Stefan Bräger)	
10.00 – 10.40	WORKING GROUPS – ROUND 2: Three parallel working groups design questions continue – group members rotate	
10.40 – 11.20	COFFEE BREAK	
11.20 – 12.00	WORKING GROUPS – ROUND 3: Three parallel working groups <u>design questions</u> continue – group members rotate	
12.00 – 13.00	Design principles for IRZ and PRZ 60 min plenary discussion	
13.00 – 14.00	LUNCH	
14.00 – 14.20	The issue of scarcity in the design and monitoring of IRZ+PRZ Lenaick Menot	
14.20 – 14.40	Molecular methods for monitoring in IRZ+PRZ Greg Rouse	

- 14.40 15.20 WORKING GROUPS ROUND 4: Three parallel working groups on monitoring questions by mineral
- 15.20 16.00 COFFEE BREAK
- 16.00 16.40
 WORKING GROUPS ROUND 5:
 Three parallel working groups

 monitoring questions
 continue group members rotate
- 16.40 17.20 WORKING GROUPS ROUND 6: Three parallel working groups monitoring questions continue – group members rotate
- 17.20 18.00 Monitoring principles for IRZ and PRZ 40 min plenary discussion

DAY 3 - FRIDAY, 29 SEPTEMBER 2017

- 09.00 09.20 Summary of Day 2 Design and monitoring principles for IRZ and PRZ Stefan Bräger
- 09.20 10.20 Three parallel working groups on <u>draft recommendations</u> by deep-sea mineral [60 min without rotation]

WG on Nodules: Draft recommendations for IRZ and PRZ (chair: Annemiek Vink; rapporteur: Samantha Smith)

WG on Sulphides: Draft recommendations for IRZ and PRZ (chair: Laleta Davis Mattis; rapporteur: Amber Cobley)

WG on Crusts: Draft recommendations for IRZ and PRZ (chair: Andrey Gebruk; rapporteur: Stefan Bräger)

- 10.20 11.00 COFFEE BREAK
- 11.00 11.20 Outcome of WG Nodules Draft recommendations Annemiek Vink
- 11.20 11.40 Outcome of WG Sulphides Draft recommendations Laleta Davis Mattis
- 11.40 12.00 Outcome of WG Crusts Draft recommendations Andrey Gebruk
- 12.00 12.20 Experimental design in the deep-sea to answer basic deep-sea mining questions: an initial power analysis Jeff Ardron, ComSec
- 12.20 12.40 International law and policy perspectives Kristina Gjerde, IUCN
- 12.40 13.00 Stakeholder concerns about scientific developments Matt Gianni, DSCC

	13.00 – 14.00	LUNCH
--	---------------	-------

- 14.00 14.20 <u>Design</u> recommendations of the workshop Stefan Bräger
- 14.20 15.20 Design recommendations for IRZ and PRZ 60 min plenary discussion
- 15.20 16.00 COFFEE BREAK
- 16.00 16.20 <u>Monitoring</u> recommendations of the workshop Amber Cobley
- 16.20 17.20 Monitoring recommendations for IRZ and PRZ 60 min plenary discussion
- 17.20 17.50 Summarizing the workshop recommendations Malcolm Clark
- 17.50 18.00 Closing remarks Sandor Mulsow